Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

$L^p$ improving bounds for averages along curves


Authors: Terence Tao and James Wright
Journal: J. Amer. Math. Soc. 16 (2003), 605-638
MSC (2000): Primary 42B15
DOI: https://doi.org/10.1090/S0894-0347-03-00420-X
Published electronically: January 28, 2003
MathSciNet review: 1969206
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish local $(L^p,L^q)$ mapping properties for averages on curves. The exponents are sharp except for endpoints.


References [Enhancements On Off] (What's this?)

  • 1. J. Bourgain, Averages in the plane over convex curves and maximal operators, J. Analyse Math. 47 (1986), 69-85. MR 88f:42036
  • 2. J. Bourgain, Besicovitch-type maximal operators and applications to Fourier analysis, Geom. and Funct. Anal. 1 (1991), 147-187. MR 92g:42010
  • 3. A. Carbery, M. Christ, J. Wright, Multidimensional van der Corput and Sublevel set estimates, J. Amer. Math. Soc. 12 (1999), 981-1015. MR 2000h:42010
  • 4. M. Christ, Weak type (1,1) bounds for rough operators, Annals of Math. 128 (1988), 19-42. MR 89m:42013
  • 5. M. Christ, Hilbert transforms along curves I: Nilpotent groups, Annals of Math. 122 (1985), 575-596. MR 87f:42039a
  • 6. M. Christ, Convolution, Curvature, and Combinatorics. A Case Study, Internat. Math. Research Notices 19 (1998), 1033-1048. MR 2000a:42026
  • 7. M. Christ, M. B. Erdogan, Mixed-norm estimates for a restricted x-ray transform, preprint.
  • 8. M. Christ, A. Nagel, E.M. Stein, S. Wainger, Singular Radon transforms: Analysis and geometry, Ann. of Math. (2) 150 (1999), 489-577. MR 2000j:42023
  • 9. M. Christ and J. L. Rubio de Francia, Weak-type (1,1) bounds for rough operators II, Invent. Math. 93 (1988): 225-237. MR 90d:42021
  • 10. I.M. Gelfand, M.I. Graev, Line complexes in the space $\textbf{C}^n$, Func. Ann. Appl. 2 (1968), 219-229. MR 38:6522
  • 11. I.M. Gelfand, M.I. Graev, Z.J. Shapiro, Differential forms and integral geometry, Func. Ann. Appl. 3 (1969), 101-114. MR 39:6232
  • 12. M. Greenblatt, A method for proving $L^p$-boundedness of singular Radon transforms in codimension 1, Duke Math. J. 108 (2001), 363-393. MR 2002d:42012
  • 13. A. Greenleaf, A. Seeger, Fourier integral operators with fold singularities, J. Reine Angew. Math. 455 (1994), 35-56. MR 95h:58130
  • 14. A. Greenleaf, A. Seeger, Fourier integral operators with cusp singularities, Amer. J. Math. 120 (1998), 1077-1119. MR 99g:58120
  • 15. A. Greenleaf, A. Seeger, Oscillatory and Fourier integral operators with degenerate canonical relations, preprint.
  • 16. A. Greenleaf, A. Seeger, S. Wainger, Estimates for generalized Radon transforms in three and four dimensions, Analysis, geometry, number theory: the mathematics of Leon Ehrenpreis (Philadelphia, PA, 1998), 243--254, Contemp. Math., 251. MR 2001j:58047
  • 17. A. Greenleaf, A. Seeger, S. Wainger, On X-ray transforms for rigid line complexes and integrals over curves in $\mathbf{R}^4$, Proc. Amer. Math. Soc. 127 (1999), 3533-3545. MR 2001a:44002
  • 18. A. Greenleaf, G. Uhlmann, Nonlocal inversion formulas for the X-ray transform, Duke Math. J. 58 (1989), 205-240. MR 91b:58251
  • 19. A. Greenleaf, G. Uhlmann Composition of some singular Fourier integral operators and estimates for the X-ray transform, I, Ann. Inst. Fourier (Grenoble) 40 (1990), 443-466. MR 91k:58126
  • 20. A. Greenleaf, G. Uhlmann Composition of some singular Fourier integral operators and estimates for the X-ray transform, II, Duke Math. J. 64 (1991), 413-419. MR 93b:58146
  • 21. V. Guillemin, S. Sternberg, Geometric asymptotics, Amer. Math. Soc. Surveys 14, Providence, RI, 1977. MR 58:24404
  • 22. V. Guillemin, Cosmology in $(2+1)$-dimensions, cyclic models and deformations of $M_{2,1}$, Ann. of Math. Studies 121, Princeton Univ. Press, Princeton, 1989. MR 91k:58140
  • 23. S. Helgason, A duality in integral geometry on symmetric spaces, in Proc. U.S.-Japan Seminar in Differential Geometry, Kyoto 1965 (1966), 37-56. MR 37:4765
  • 24. L. Hormander, Fourier integral operators, Acta Math. 127 (1971), 79-183. MR 52:9299
  • 25. W. Littman, $L^p-L^q$ estimates for singular integral operators, Proc. Symp. Pure Math. 23, American Mathematical Society, Providence RI, 1973. MR 50:10909
  • 26. L.H. Loomis, H. Whitney, An inequality related to the isoperimetric inequality, Bull. Amer. Math. Soc. 55 (1949), 961-962. MR 11:166d
  • 27. A. Nagel, E. Stein, S. Wainger, Balls and metrics defined by vector fields I. Basic properties, Acta. Math. 155 (1985), 103-147. MR 86k:46049
  • 28. J. D. McMichael, Damping oscillatory integrals with polynomial phase, Math. Scand. 73 (1993), 215-228. MR 95f:42020
  • 29. D. Oberlin, Convolution estimates for some measures on curves, Proc. Amer. Math. Soc. 99 (1987), 56-60. MR 88f:42033
  • 30. D. Oberlin, Multilinear proofs for two theorems on circular averages, Colloq. Math. 63 (1992), 187-190. MR 93m:42005
  • 31. D. Oberlin, A convolution estimates for a measure on a curve in $\mathbf{R}^4$, Proc. Amer. Math. Soc. 125 (1997), 1355-1361. MR 97g:42009
  • 32. D. Oberlin, A convolution estimates for a measure on a curve in $\mathbf{R}^4$II, Proc. Amer. Math. Soc. 127 (1999), 217-221. MR 2000f:42007
  • 33. D. Oberlin, An estimate for a restricted x-ray transform, Canad. Math. Bull. 43 (2000), 472-476. MR 2001k:44004
  • 34. D. Oberlin, H. Smith, C. Sogge, Averages over curves with torsion, Math Res. Lett. 5 (1998), 535-539. MR 99j:42021
  • 35. I. \Laba, T. Tao, An x-ray estimate in $\mathbf{R}^n$, to appear, Revista Iberoamericana.
  • 36. D. Phong, Regularity of Fourier integral operators, Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Zurich, 1994), 862-874, Birkhauser, Basel, 1995. MR 97e:58216
  • 37. D. Phong, Singular integrals and Fourier integral operators, Essays on Fourier analysis in honor of Elias M. Stein (Princeton, NJ, 1991), 286-320, Princeton Math. Ser., 42, Princeton Univ. Press, Princeton, NJ, 1995. MR 95k:42026
  • 38. D. Phong, E.M. Stein, Hilbert transforms, singular integrals, and Radon transforms I, Acta Math. 157 (1986), 99-157. MR 88i:42028a
  • 39. D. Phong, E.M. Stein, Radon transforms and torsion, IMRN 1991, 49-60. MR 93g:58144
  • 40. D. Phong, E.M. Stein, On a stopping process for oscillatory integrals, J. Geom. Anal. 4 (1994), 105-120. MR 95k:42025
  • 41. D. Phong, E.M. Stein, Models of degenerate Fourier integral operators and Radon transforms, Ann. of Math. (2) 140 (1994), 703-722. MR 96c:35206
  • 42. D. Phong, E.M. Stein, The Newton polyhedron and oscillatory integral operators, Acta Math. 179 (1997), 105-152. MR 98j:42009
  • 43. F. Ricci, E. M. Stein, Harmonic analysis on nilpotent groups and singular integrals II: Singular kernels supported on submanifolds, J. Funct. Anal. 78:56-84. MR 89g:42030
  • 44. W. Schlag, A generalization of Bourgain's circular maximal theorem, J. Amer. Math. Soc. 10 (1997), 103-122. MR 97c:42035
  • 45. S. Secco, $L^p$ improving properties of measures supported on curves on the Heisenberg group, Studia Math. 132 (1999), 179-201. MR 2000c:43010
  • 46. A. Seeger, Degenerate Fourier integral operators in the plane, Duke Math. J. 71 (1993), 685-745. MR 94h:35292
  • 47. A. Seeger, Radon transforms and finite type conditions, J. Amer. Math. Soc. 11 (1998), 869-897. MR 99f:58202
  • 48. E. M. Stein, Oscillatory integrals related to Radon-like transforms, Proceedings of the Conference in Honor of Jean-Pierre Kahane (Orsay, 1993). J. Fourier Anal. Appl. 1995, Special Issue, 535-551. MR 96i:42013
  • 49. T. H. Wolff, An improved bound for Kakeya type maximal functions, Revista Mat. Iberoamericana. 11 (1995), 651-674. MR 96m:42034
  • 50. T. H. Wolff, A Kakeya type problem for circles, Amer. J. Math. 119 (1997), 985-1026. MR 98m:42027
  • 51. T. H. Wolff, A mixed norm estimate for the x-ray transform, Revista Mat. Iberoamericana. 14 (1998), 561-600. MR 2000j:44006
  • 52. T. Wolff, Recent work connected with the Kakeya problem, Prospects in mathematics (Princeton, NJ, 1996), 129-162, Amer. Math. Soc., Providence, RI, 1999. MR 2000d:42010
  • 53. T. Wolff, Local smoothing estimates in $L^p$ for large $p$, Geom. Funct. Anal. 10 (2000), 1237-1288. MR 2001k:42030

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 42B15

Retrieve articles in all journals with MSC (2000): 42B15


Additional Information

Terence Tao
Affiliation: Department of Mathematics, University of California, Los Angeles, Los Angeles, California 90095-1555
Email: tao@math.ucla.edu

James Wright
Affiliation: School of Mathematics, University of Edinburgh, JCMB, King’s Buildings, Mayfield Road, Edinburgh EH9 3JZ, Scotland
Email: wright@maths.ed.ac.uk

DOI: https://doi.org/10.1090/S0894-0347-03-00420-X
Keywords: Radon transforms, double fibration, $L^p $ improving properties, averaging operators
Received by editor(s): March 19, 2002
Published electronically: January 28, 2003
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society